Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What is phosphorus and should I avoid products containing this?
Jan 26, 2007

My boyfriend is Hiv+ and is currently taking the meds Truvada, Ritonavir, and Atazanavir. He sometimes has stomach pains/cramps and has been on the meds since 12/20/06. His dr mentioned to him before he began taking his medication that he should avoid foods/products that contain phosphorus. Can you tell us which foods/products he would need to avoid and what problems too much phosphorus could cause?

Thank you

Response from Dr. Henry

If a person develops kidney problems their phosphorus levels can go up leading to problems with calcium/bone health and other conditions. The tenofovir in Truvada can sometimes cause/aggravate kidney problems. Most patients taking a regimen with tenofovir generally do not need to worry about the phosphorus content of their diet. Here is a link to the National Kidney Foundation discussion about phosphorus (http://www.kidney.org/atoz/atozItem.cfm?id=101). KH



Previous
Stopping Viramune due to rash
Next
crawling sensation on my face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement